MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician attempted to deliver the impella 5.5 device through the introducer, at which point, the guide wire came out of position.The decision was made to remove the pump and start over.During 2nd attempt to deliver the device, the pump endured resistance when passing the distal tip of the introducer.The pump and introducer were removed to find a small tear at the end of the introducer.A new introducer was used without further issue.There was no harm to the patient.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4, g3, g6, h2, h6, h10.Device was used in treatment.The device was not returned for analysis, therefore, the exact cause of the product issue cannot be determined and the clinical observation could not be confirmed.However, following controls are in place to mitigate the reported product issue.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections per procedure (abiomed introducer sheath in-process and final inspections): measure dimensions: measure tip i.D.Of sheath using appropriate pin gauges.Visual inspection: using 10x magnification, verify the tip is round, no flash protruding and no flash with width (around circumference), no splitting, cracks or other damages.Per visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per ifu never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Abiomed provides the ifu for this product.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key13290470
Report Number1035166-2022-00013
Device Sequence Number4610657
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public00885672009755
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number0052-3006
Device Catalogue Number0052-3006
Device Lot NumberDP-13641
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale